Advertisement

Martingale decompositions and integration

  • M. M. Rao
Chapter
Part of the Mathematics and Its Applications book series (MAIA, volume 342)

Abstract

Continuing the work of the preceding chapter on continuous parameter (sub)martingales, we present a solution of the Doob decomposition problem, raised in Section 2.5, which is due to Meyer. We give an elementary (but longer) demonstration and also sketch a shorter (but more sophisticated) argument based on Doléans-Dade signed measure representation of quasimartingales. This decomposition leads to stochastic integration with square integrable martingales as integrators generalizing the classical Itô integration. The material is presented in this chapter in considerable detail, since it forms a basis for semimartingale integrals with numerous applications to be abstracted and treated in the following chapter. Orthogonal decompositions of square integrable martingales (of continuous time parameter), its time change transformation leading to a related Brownian motion process and the Lévy characterization of the latter from continuous parameter martingales, are covered. Stopping (or optional) times play a key role in all this work, and some classifications of these are given. The treatment also includes the Stratonovich integrals as well as an identification of the square integrable martingale integrators with spectral measures of certain normal operators in Hilbert space. Finally some related results appear as exercises in the Complements section.

Keywords

Brownian Motion Stochastic Integration Local Martingale Predictable Process Standard Filtration 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Bibliographical remarks

  1. [3]
    Meyer, P. A. “A decomposition theorem for supermartingales.” Ill. J. Math. 6(1962) 193–205; “Uniqueness,” ibid 7 (1963) 1–17.zbMATHGoogle Scholar
  2. [1]
    Ikeda, N., and Watanabe, S. Stochastic Differential Equations and Diffusion Processes, North-Holland, Amsterdam, (2nd ed.) 1989.Google Scholar
  3. [1]
    Itô, K., and Watanabe, S. “Transformation of Markov processes by multiplicative function-als.” Ann. Inst. Fourier Grenoble, 15 (1965) 13–30.MathSciNetzbMATHCrossRefGoogle Scholar
  4. [3]
    Doob, J. L. Classical Potential Theory and its Probabilistic Counterpart. Springer-Verlag, Berlin, 1984.zbMATHCrossRefGoogle Scholar
  5. [1]
    Rao, K. M. “On decomposition theorems of Meyer.” Math. Scand. 24 (1969) 66–78.MathSciNetzbMATHGoogle Scholar
  6. [1]
    Doléans-Dade, C., and Meyer, P. A. “Intégrales stochastique par rapport aux martingales locales.” Lect. Notes Math. 124 (1970) 77–104.CrossRefGoogle Scholar
  7. [3]
    Meyer, P. A. “A decomposition theorem for supermartingales.” Ill. J. Math. 6(1962) 193–205; “Uniqueness,” ibid 7 (1963) 1–17.zbMATHGoogle Scholar
  8. [1]
    Ikeda, N., and Watanabe, S. Stochastic Differential Equations and Diffusion Processes, North-Holland, Amsterdam, (2nd ed.) 1989.Google Scholar
  9. [1]
    Itô, K., and Watanabe, S. “Transformation of Markov processes by multiplicative function-als.” Ann. Inst. Fourier Grenoble, 15 (1965) 13–30.MathSciNetzbMATHCrossRefGoogle Scholar
  10. [1]
    Kunita, H., and Watanabe, S. “On square integrable martingales.” Nagoya Math. J. 30 (1967) 209–245.MathSciNetzbMATHGoogle Scholar
  11. [1]
    Ikeda, N., and Watanabe, S. Stochastic Differential Equations and Diffusion Processes, North-Holland, Amsterdam, (2nd ed.) 1989.Google Scholar
  12. [1]
    McKean,jr., H. P. Stochastic Integrals. Academic Press, New York, 1969.zbMATHGoogle Scholar
  13. [1]
    Dambis, K. E. “On the decomposition of continuous submartingales.” Th. Prob. Appl. 10 (1965) 401–410.MathSciNetzbMATHCrossRefGoogle Scholar
  14. [1]
    Föllmer, H. “On the representation of semimartingales.” Ann. Prob. 1 (1973) 580–589.zbMATHCrossRefGoogle Scholar
  15. [1]
    Stricker, C. “Mesure de Föllmer en théorie des quasi-martingales.” Lect. Notes Math. 485 (1975) 408–419.MathSciNetCrossRefGoogle Scholar
  16. [2]
    Rao, K. M. “Quasimartingales.” ibid 24 (1969) 79–92.zbMATHGoogle Scholar
  17. [1]
    Fisk, D. L. “Quasi-martingales.” Trans. Am. Math. Soc. 120 (1965) 369–389.MathSciNetzbMATHCrossRefGoogle Scholar
  18. [3]
    Dinculeanu, N. “Vector valued stochastic processes, I—V.” I,J. Th. Prob. 1(1988) 149–169; II, Proc. Am. Math. Soc. 102 393–401; III, Sem. Stoch. Processes, Birkhauser (1988) 93–132; IV, J. Math. Anal. 142(1989) 144–161; V, Proc. Am. Math. Soc. 104 (1988) 625–631.Google Scholar
  19. [1]
    Brooks, J. K., and Dinculeanu, N. “Stochastic integration in Banach spaces.” Seminar on Stochastic Processes, Birkhauser, Basel, (1991) 27–115.Google Scholar
  20. [2]
    Métivier, M. Pellaumail, J. Stochastic Integrals, Academic Press, New York, 1980.Google Scholar
  21. [1]
    Métivier, M. Semimartingales, W. de Guyter, Berlin, 1982.zbMATHCrossRefGoogle Scholar
  22. [1]
    Métivier, M. Pellaumail, J. “On Doléans-Föllmer measure for quasimartingales.” Ill. J. Math. 19 (1975) 491–504.zbMATHGoogle Scholar
  23. [1]
    Fisk, D. L. “Quasi-martingales.” Trans. Am. Math. Soc. 120 (1965) 369–389.MathSciNetzbMATHCrossRefGoogle Scholar
  24. [2]
    Itô, K. “On stochastic differential equations.” Mem. Am. Math. Soc. 4 (1951) 51 pp.Google Scholar
  25. [3]
    Itô, K. “Stochastic differentials.” Appl. Math. Opt. 1 (1975) 374–381.zbMATHCrossRefGoogle Scholar
  26. [2]
    Itô, K., and Watanabe, S. “Introduction to stochastic differential equations.” Proc. Internat. Symp. Stoch. Diff. Eq. Kyoto, (1978) i-xxv.Google Scholar
  27. [2]
    Itô, K., and Watanabe, S. “Introduction to stochastic differential equations.” Proc. Internat. Symp. Stoch. Diff. Eq. Kyoto, (1978) i-xxv.Google Scholar
  28. [1]
    Cuculescu, I. “Spectral families and stochastic integrals.” Rev. Roum. Math. Pures appl. 15 (1970) 201–221.MathSciNetzbMATHGoogle Scholar
  29. [1]
    Ikeda, N., and Watanabe, S. Stochastic Differential Equations and Diffusion Processes, North-Holland, Amsterdam, (2nd ed.) 1989.Google Scholar
  30. [3]
    McShane, E. J. Stochastic Calculus and Stochastic Models. Academic Press, New York, 1974.zbMATHGoogle Scholar
  31. [4]
    Meyer, P. A. “Stochastic integrals.” Lect. Notes Math. 39 (1967) 72–162.CrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 1995

Authors and Affiliations

  • M. M. Rao
    • 1
  1. 1.University of CaliforniaRiversideUSA

Personalised recommendations